Hail, Dundy
- When
- April 20, 9:58 PM MST
- Where
- Dundy County, 4 mi W of Haigler
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.017, -102.017
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Apr 20, 1:15 PM MST, 8 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 215 PM MDT WED APR 20 2005 FORECAST FOCUS IS ON CHANCE OF PRECIPITATION TONIGHT FOLLOWED BY LENGTHY PERIOD OF WIND THROUGH FRIDAY (HIGHLITES MAY BE NEEDED). AFTER THAT AREA LOOKS TO GO DRY AND SEASONAL. .DISCUSSION...(TONIGHT-SATURDAY) TONIGHT-THURSDAY...A FEW PARAMETERS NAILED LAST EVENINGS LACK OF CONVECTION OVER OUR FORECAST AREA DESPITE MODEST INSTABILITY. WILL FOCUS ON THOSE PARAMETERS WHICH DID WELL FOR TONIGHTS FORECAST. IMPRESSIVE VORT MAX LIFTS NORTHEAST INTO EXTREME SOUTHEAST WYOMING OVERNIGHT. LATEST 250 JET DIVERGENCE ALONG WITH LOW AND MID LEVEL OMEGA AND K-INDICES GREATER THAN 30 AND QPF FORECASTS SUGGEST A NEAR REPEAT WITH BEST CHANCE OF PRECIP OVER EXTREME NORTHWEST YUMA COUNTY THROUGH MIDNIGHT BEFORE DEVEOPING MCS OVER CENTRAL NEBRASKA MAKES THE TURN SOUTHEAST INTO CENTRAL NEBRASKA BY 12Z THURSDAY. WILL LIMIT ANY POPS TONIGHT TO FAR NORTHWEST-NORTH-NORTHEAST. BOUNDARY LAYER MOISTURE INCREASES ON THE BACKSIDE OF THE SURFACE LOW FAVORING SOME STRATUS AND FOG OVER THE NORTHWEST 1/3 OR SO OF THE AREA AFTER MIDNIGHT. WILL NOT COMPLICATE THE GRIDS WITH THIS AT THIS POINT BUT WILL ALERT SWING SHIFT TO ITS POTENTIAL. ON THURSDAY THE UPPER LOW MOVES INTO CENTRAL NEBRASKA WITH COOLER AIR COVERING THE FORECAST AREA BEHIND THE FRONT. BEST MOISTURE IS OVER NORTHERN THIRD OF AREA BUT ALSO UNDER MORE STABLE LAPSE RATES. GIVEN A LACK OF INSTABILITY OR LIFT WILL REMOVE ANY THREAT FOR PRECIPITATION. AS THE UPPER LOW MOVES EAST/SOUTHEAST THURSDAY NIGHT IT WILL DRAG PLENTIFUL CLOUDINESS WITH SOME WIND WITH IT INTO THE AREA. MAY SEE SOME FOG BUT AT THIS POINT CANT PINPOINT IT SO WILL LEAVE IT OUT. FOR FRIDAY UPPER LOW GETS CAUGHT IT THE EAST COAST LARGE SCALE TROUGH FAR REMOVING IT FROM OUR AREA. SHARP UPPER RIDGE BUILDS ALONG THE FRONT RANGE BUT WONT HELP OUR AREA RECOVER TEMPERATURE- WISE. IT DOES HOWEVER APPEAR THAT THE SUN WILL RETURN WITH ONLY A SLIGHT INCREASE IN TEMPERATURE. IN THE EXTENDED FORECAST (SUNDAY-WEDNESDAY)...FOR SUNDAY AND MONDAY A PIECE OF THE WEST COAST UPPER TROUGH MOVES ACROSS THE AREA PER ECMWF/GFS/DGEX BRINGING AN INCREASING THREAT FOR PRECIPITATION. THE INCREASING CLOUDINESS ASSOCIATED WITH THIS FEATURE COUPLED WITH EAST TO NORTHEAST UPSLOPE WINDS WILL PROVIDE FOR RATHER COOL TEMPERATURES. ON TUESDAY AND WEDNESDAY THE UPPER PATTERN FEATURES DUMBELL LOW OFF THE WEST COAST AND OVER THE EAST COAST. THE TRI-STATE AREA IS CAUGHT UNDER THE INFLUENCE OF THE EAST COAST LOW WHICH WILL CONTINUE TO PROVIDE COOL TEMPERATURES AND A SMALL THREAT FOR PRECIPITATION. GIVEN THE TIMING ISSUES WITH VARIOUS IMPULSES MOVING DOWN FROM THE NORTH AROUND THE PARENT UPPER LOW PREDICTING PRECIPITATION CHANCES IS RATHER LOW. && .GLD WATCHES/WARNINGS/ADVISORIES... .KS...NONE. .NE...NONE. .CO...NONE. && DDT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1035 AM MDT WED APR 20 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-211200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 1035 AM MDT WED APR 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE AFTER 2 PM MDT (3 PM CDT) WEST OF A LINE FROM FLAGLER TO WRAY COLORADO. A LARGE UPPER LEVEL LOW PRESSURE SYSTEM WILL APPROACH THE AREA FROM THE WEST AT THE SAME TIME THAT A COLD FRONTAL BOUNDARY REMAINS NEARLY STATIONARY ACROSS NORTHEAST COLORADO. THE ENERGY FROM THE UPPER LOW WILL COMBINE WITH THE STALLED FRONT TO PROMOTE A GOOD ENVIRONMENT FOR SEVERE THUNDERSTORM DEVELOPMENT. WIND PROFILES WILL BE FAVORABLE TO PROMOTE SUPERCELL DEVELOPMENT. THUNDERSTORMS IMMEDIATELY ALONG THE STALLED BOUNDARY ARE CAPABLE OF PRODUCING ROTATING UPDRAFTS AND ISOLATED TORNADOES. THIS CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST ACROSS SOUTHWEST NEBRASKA OVERNIGHT AND WILL CONTINUE TO BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HIGH PRESSURE WILL SETTLE OVER THE CENTRAL HIGH PLAINS FRIDAY NIGHT ALLOWING LOW TEMPERATURES EARLY SATURDAY MORNING TO FALL INTO THE LOWER 30S. FAVORED LOW LYING AREAS AND RIVER VALLEYS MAY DROP INTO THE UPPER 20S. POTTED PLANTS OR TENDER VEGETATION SHOULD BE COVERED OR BROUGHT INSIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM MDT PRIMARILY ACROSS EXTREME NORTHEAST COLORADO. JOHNSON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1020 PM MDT WED APR 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM HAIL 9 S ECKLEY 39.98N 102.49W
04/20/2005 0.75 INCH YUMA CO TRAINED SPOTTER
1010 PM HAIL 7 N WRAY 40.18N 102.23W
04/20/2005 2.75 INCH YUMA CO TRAINED SPOTTER
1010 PM HAIL 6 N WRAY 40.17N 102.23W
04/20/2005 2.50 INCH YUMA CO TRAINED SPOTTER
1010 PM HAIL 8 NW WRAY 40.16N 102.33W
04/20/2005 2.00 INCH YUMA CO TRAINED SPOTTER
&&
BOYDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1022 PM MDT WED APR 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL 4 SE CLARKVILLE 40.34N 102.57W
04/20/2005 1.00 INCH YUMA CO TRAINED SPOTTER
&&
BOYDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1023 PM MDT WED APR 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 7 W WRAY 40.08N 102.36W
04/20/2005 2.50 INCH YUMA CO TRAINED SPOTTER
&&
MWMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1038 PM MDT WED APR 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM HAIL 10 S WRAY 39.93N 102.23W
04/20/2005 1.00 INCH YUMA CO TRAINED SPOTTER
&&
MWMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1045 PM MDT WED APR 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 PM HAIL 2 E WRAY 40.08N 102.19W
04/20/2005 1.00 INCH YUMA CO LAW ENFORCEMENT
&&
MWMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1046 PM MDT WED APR 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL WRAY 40.08N 102.23W
04/20/2005 0.88 INCH YUMA CO TRAINED SPOTTER
GROUND COMPLETELY WHITE
&&
MWMThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445309.